Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gone4summer

Alabama adult with Acne

Recommended Posts

I'm 28, 5'10 and 130 lbs. I've had acne since I was 14. My mom, dad, and brother all had severe acne. I'm currently on 40 mg dose per day of Accutane.

I started Accutane on March 10th. I had been on tetracycline and Triaz face wash for a couple of years with off and on success, but it just stopped working. So, I get my blood work done and off I go on the Tane. It was a miracle, or seemed to be. My skin was clear in a week and a half! Then I had a weird day of shakes and jitters and the next day, day before yesterday, I'm all broken out again. Worse than before. It was really depressing. The first week I was on it I was really depressed from a combo of prednizone and Accutane. My doctor is out of town so a nurse practitioner wants me to come off the Accutane cause when I mentioned the depression (which is over) she literally freaked out, but I'm going to continue using it until I see my doctor in 2 weeks. I'm currently broken out like hell, but hopeful which is something that I'm usually not. I was happy as hell for that week that I was Acne free, my god what a difference a day makes sometimes in this hell of a shell called my skin.

Link to post
Share on other sites

Forgot to list the things I've experienced so far:

1. Depression- first 8 days severly depressed probably the prednizone cause after going off that feel fine.

2. Chapped lips- dry dry dry, use chapstick moisturizer spf 15 kind of weird feeling but makes lips smooth

3. shakes and jitters- high energy around noon everday. I take my pill at 7:30 am daily.

4. great sleep! this is a bonus, I'm sleeping like a baby at night.

5. moodiness and irratiblity- not so much a problem as just an interesting side effect. I'm pretty mellow normally so this is actually helping me out to be more agressive about what I want.

Link to post
Share on other sites

These jitters continue. This is day 4 with the shakes. It's like I took a handful of ephedrine pills. Ugh, it sucks. I'm really broken out too. I stopped the Accutane, guess it's going to be Bactrum DS and Triaz until I get back to the derm on the 6th. Trying not to look in the mirror, but it's just too damned tempting.

Link to post
Share on other sites
These jitters continue.  This is day 4 with the shakes.  It's like I took a handful of ephedrine pills.  Ugh, it sucks.  I'm really broken out too.  I stopped the Accutane, guess it's going to be Bactrum DS and Triaz until I get back to the derm on the 6th.  Trying not to look in the mirror, but it's just too damned tempting.

Link to post
Share on other sites

Hi there from another adult.

I was wondering if you had considered trying the Regimen? I am on week 5 of Dan's Clear Skin regimen and I am clear, and have the softest, nicest skin I have had in a super long time. If you decide to discontinue the Accutane, consider giving the regimen a shot.

Good luck to you.

Link to post
Share on other sites

I'm another person with acne for a long time. I just started Accutane again after about 10 years. I had the same thing happen within the first week, I clear up almost totally, then all the sudden I broke out so bad. So many cysts, and filled to capacity, they were swollen and sore. I went to the derm to get extraction but I am still bumpy at this time. I'm really tired of this acne thing, I'm embarrassed because my husband never saw me like this until this year. I know he is suprised at the discolorations and scars. So many bumps all at once, I got depressed looking at my skin. I think that type of depression is normal when you get that initial breakout.

I do feel a little more outspoken than usual, maybe I'm sick of people asking me why is your skin like this or like that? It really is getting on my nerves.

Link to post
Share on other sites

Hi there

I'm another one of these unlucky people, 26, back on roaccutane... Think i'm experiencing a bad breakout as well - only 1 weeks in.

i'm on 35mg. Best of luck with it, and i'm sure our skin will clear up!

Tane works, i'm sure of it, last time iwas on it for 8 months and then I had 4 years of relatively clear skin, so I reckon we just have to go through the difficult early period of being on the drug.

Link to post
Share on other sites

I just started back today, about an hour ago. I'm taking 40 mg every other day, plus Bactrim DS and using Triaz face wash. My skin continued to dry out after stopping the Accutane for two weeks, so hopefully the breakout won't occur this time. I'm staying optomistic, but realistic this time too. I think the initial clearing last time made the breakout worse from a mental self image standpoint. If it happens that bad again, I'll probably stop again and stick with the anti-biotics. I'd rather be undercontrol and relatively happy, than curing and unhappy.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×